Alert archive / Ohio / Excessive Heat Warnings in 2012
Excessive Heat Warning 1, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this excessive heat warning at Jul 5, 2012, 3:40 PM EDT for 8 counties in Ohio; 4 counties in West Virginia. It took effect at Jul 6, 2012, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2012, 3:40 PM EDT (19:40 UTC)
- In effect from
- Jul 6, 2012, 12:00 PM EDT
- Expired
- Jul 6, 2012, 8:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Pittsburgh, PA
Counties Belmont County, OH, Coshocton County, OH, Guernsey County, OH, Harrison County, OH, Monroe County, OH, Muskingum County, OH, Noble County, OH, Tuscarawas County, OH, Marion County, WV, Marshall County, WV, Ohio County, WV, Wetzel County, WV
The radar
The Pittsburgh radar (KPBZ), 100 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.7 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 86 J/kg
- Mixed-layer CIN
- -306 J/kg
- Mixed-layer LCL
- 1864 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
What forecasters said that day
The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this excessive heat warning went out at Jul 5, 3:36 PM EDT, 4 minutes earlier.
Area forecast discussion, Jul 5, 3:36 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
336 PM EDT THU JUL 5 2012
.SYNOPSIS...
FRIDAY APPEARS TO BE A GENERALLY DRY DAY...BUT A FRONT SHOULD BRING
A BETTER CHANCE FOR SHOWERS AND THUNDERSTORMS OVER THE WEEKEND.
BEFORE THE FRONT ARRIVES...TEMPERATURES WILL CREEP UP SLIGHTLY
HIGHER.
&&
.NEAR TERM /THROUGH FRIDAY/...
DURING THE LATE AFTERNOON/EVENING HOURS...WILL NEED TO KEEP AN EYE
ON SHOWERS/STORMS APPROACHING FROM THE NORTH. ACTIVITY WILL
PRIMARILY AFFECT OH/PA COUNTIES...POSSIBLY MAKING IT INTO WV/MD
COUNTIES. PRECIPITATION SHOULD BE MOSTLY DONE BY MIDNIGHT...ALTHOUGH
A STRAY STORM CANNOT BE RULED OUT SOUTH OF THE MASON-DIXON LINE.
FRIDAY SHOULD BE A DRY DAY FOR MOST LOCATIONS. STILL CANNOT RULE OUT
A THUNDERSTORM ALONG AND SOUTH OF INTERSTATE 70 WITH TEMPERATURES
REACHING CONVECTIVE LEVELS...EVEN IF THERE IS NO UPPER LEVEL SUPPORT.
SPEAKING OF TEMPERATURES...FRIDAY LOOKS TO BE THE WARMEST DAY OF THE
YEAR SO FAR. THERE IS THE POSSIBILITY THAT PITTSBURGH...AND
LOCATIONS TO THE SOUTH AND WEST...WILL REACH 100 DEGREES ON FRIDAY.
THE LAST TIME THAT PITTSBURGH REACHED A HIGH TEMPERATURE OF 100
DEGREES WAS ON JULY 15 IN 1995. ALMOST ALL COUNTIES WILL BE UNDER A
HEAT ADVISORY ONCE AGAIN. ACROSS PORTIONS OF EASTERN OHIO...HEAT
INDEX VALUES WILL BE RIGHT AROUND 105...WHICH IS THE CRITERIA FOR AN
EXCESSIVE HEAT WARNING. CONSIDERING IMPACTS OF EXTENDED POWER
OUTAGES THROUGHOUT THIS AREA...WILL GO AHEAD AND ISSUE WARNING FOR
THOSE COUNTIES.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
A FRONT WILL SLIDE TO THE SOUTH FROM MICHIGAN SATURDAY INTO SUNDAY.
SYNOPTIC MODELS HAVE NOT BEEN DOING WELL WITH CONVECTIVE
PRECIPITATION OVER THE LAST FEW DAYS...BUT AM HOPING THE MODELS WILL
BE MORE RELIABLE WITH THIS LARGER-SCALE FEATURE. FRONT SEEMS TO HAVE
SLOWED DOWN FROM PREVIOUS MODEL RUNS...AND HAVE SLIGHTLY DELAYED
ARRIVAL OF PRECIPITATION. IN ADDITION...WITH THE FRONT STILL ACROSS
THE SOUTHERN PORTION OF THE REGION SUNDAY...HAVE BUMPED UP POPS
SLIGHTLY MORE DUE TO CONVECTIVE POTENTIAL. DO NOT HAVE ENOUGH
CONFIDENCE IN TIMING/COVERAGE TO GO LIKELY AT THIS TIME.
WITH FRONT SLOWING DOWN...THIS WILL ALLOW FOR MORE SUNSHINE ON
SATURDAY...AND HAVE ACCORDINGLY BUMPED UP HIGH TEMPERATURES A FEW
DEGREES. THIS WILL BRING HEAT INDEX VALUES VERY SIMILAR TO FRIDAY/S
VALUES. WILL ONLY GO WITH EXCESSIVE HEAT WATCH FOR LOWER CONFIDENCE
IN THE INTERSTATE 77 COUNTIES...AND HAVE HIGH ENOUGH CONFIDENCE FOR
HEAT ADVISORY IN MANY OTHER COUNTIES. THE FRONT SHOULD DROP HIGH
TEMPERATURES INTO THE 80S ON SUNDAY...ENDING A NEED FOR HEAT
HEADLINES.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
BLEND OF RECENT ECMWF AND NAEFS MODEL OUTPUT SHOW UPPER LEVEL
TROUGHING ACROSS EASTERN U.S. AND CANADA EARLY NEXT WEEK. THIS
SHOULD RESULT IN GENERALLY DRY SEASONABLE CONDITIONS THIS PERIOD
ACROSS THE UPPER OHIO VALLEY, AS TEMPERATURES ALOFT WILL NOT BE SO
WARM AND NORTHWESTERLY WINDS PROVIDE SOMEWHAT LOWER HUMIDITY.
STILL, AS SEEN THIS WEEK, A BOUT OF PRECIPITATION CANNOT BE RULED
OUT, BUT THE CHANCE OF SHOWERS FOR ANY ONE PERIOD WERE JUST TOO LOW
TO MENTION.
FOR THE FORECAST OF DAILY TEMPERATURES, RELIED ON BLEND OF
ECMWF-INFLUENCED HPC GUIDANCE AND GFS MODEL OUTPUT.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
HAVE FORECASTED MAINLY VFR ACROSS THE UPPER OHIO VALLEY THROUGH
DAYTIME FRIDAY, WITH THE ONLY RESTRICTION WORTH MENTIONING IN EARLY
MORNING MVFR HAZE.
RECENT RADAR DATA SHOWS A THUNDERSTORM COMPLEX, MOVING SOUTHEASTWARD
FROM MICHIGAN AND LAKE ERIE, WHICH MAY PARTS OF THE UPPER OHIO
VALLEY WEST OF THE I-79 CORRIDOR. HOWEVER, AT THIS JUNCTURE DID NOT
HAVE SUFFICIENT CONFIDENCE TO ADD RESTRICTIONS.
SURFACE WINDS WILL BE MAINLY FROM THE WEST AT 10 KTS WITH GUSTS
POSSIBLY TO 20 KTS UNTIL SUNSET. WINDS WILL BE 5 KTS OR LESS TONIGHT
AND THEN DIURNALLY INCREASE TO 10 KTS DAYTIME FRIDAY.
OUTLOOK...FRIDAY NIGHT THROUGH TUESDAY...
EXPECT MAINLY VFR. RESTRICTIONS POSSIBLE DUE TO EARLY MORNING HAZE
AND POSSIBLE PREFRONTAL THUNDERSTORMS LATE SATURDAY AND SUNDAY.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...EXCESSIVE HEAT WARNING FROM NOON TO 8 PM EDT FRIDAY FOR OHZ039-
048-057-058-068.
HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR OHZ039-048-
057>059-068-069.
EXCESSIVE HEAT WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING FOR OHZ039-048-057-058-068.
HEAT ADVISORY FROM NOON TO 8 PM EDT FRIDAY FOR OHZ040-041-049-
050-059-069.
HEAT ADVISORY FROM NOON TO 8 PM EDT SATURDAY FOR OHZ040-041-
049-050-059-069.
PA...HEAT ADVISORY FROM NOON TO 8 PM EDT FRIDAY FOR PAZ007-013-014-
020>023-029-031-073-075.
HEAT ADVISORY FROM NOON TO 8 PM EDT SATURDAY FOR PAZ007-013-
014-020>023-029-031-073-075.
WV...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR WVZ004-012-
021>023.
HEAT ADVISORY FROM NOON TO 8 PM EDT FRIDAY FOR WVZ001>004-012-
021>023.
HEAT ADVISORY FROM NOON TO 8 PM EDT SATURDAY FOR WVZ001>004-
012-021>023.
&&Hazardous weather outlook, Jul 5, 7:38 AM EDT, 8 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 738 AM EDT THU JUL 5 2012 OHZ049-050-057>059-068-069-PAZ014-020>023-029-031-073-075-WVZ001>004- 012-021>023-061145- HARRISON-JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-BUTLER- BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON- 738 AM EDT THU JUL 5 2012 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HEAT INDICES MAY PEAK NEAR 100 FRIDAY AFTERNOON, AND BETWEEN 95 AND 100 SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MDZ001-PAZ008-009-015-016-074-076-WVZ041-061145- GARRETT-VENANGO-FOREST-CLARION-JEFFERSON PA-WESTMORELAND RIDGES- FAYETTE RIDGES-TUCKER- 738 AM EDT THU JUL 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS MAY PRODUCE GUSTY WIND, HAIL, AND HEAVY RAIN TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HEAT INDICES MAY PEAK WELL INTO THE 90S FRIDAY AND SATURDAY AFTERNOONS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OHZ039>041-048-PAZ013-061145- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-LAWRENCE- 738 AM EDT THU JUL 5 2012 ...SEVERE THUNDERSTORM WATCH 468 IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO AND WEST CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HEAT INDICES MAY PEAK NEAR 100 FRIDAY AFTERNOON, AND BETWEEN 95 AND 100 SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ007-061145- MERCER- 738 AM EDT THU JUL 5 2012 ...SEVERE THUNDERSTORM WATCH 468 IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HEAT INDICES MAY PEAK WELL INTO THE 90S FRIDAY AND SATURDAY AFTERNOONS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 9:50 PM EDT | Special Weather Statement | PBZ | Mercer | 40 min |
| Jul 4, 10:01 PM EDT | Severe Thunderstorm Warning | PBZ | Lawrence, Mercer | 44 min |
| Jul 4, 10:14 PM EDT | Severe Thunderstorm Warning | PBZ | Butler, Mercer, Venango | 48 min |
| Jul 4, 10:35 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver | 55 min |
| Jul 4, 10:45 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Butler, Lawrence, Mercer | 25 min |
| Jul 4, 11:08 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Beaver, Butler, Westmoreland | 52 min |
| Jul 4, 11:36 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Butler, Clarion, Indiana | 39 min |
| Jul 4, 11:44 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Armstrong, Beaver, Butler, Indiana, Washington and 1 more | 46 min |
| Jul 5, 12:11 AM EDT | Severe Thunderstorm Warning | PBZ | Greene, Washington | 64 min |
| Jul 5, 1:13 AM EDT | Severe Thunderstorm Warning | PBZ | Greene, Washington | 62 min |
| Jul 5, 8:24 AM EDT | Special Weather Statement | PBZ | Allegheny, Armstrong, Butler, Clarion, Jefferson | 51 min |
| Jul 5, 8:29 AM EDT | Special Weather Statement | PBZ | Greene, Washington | 46 min |
| Jul 5, 3:40 PM EDT | Heat Advisory | PBZ | Allegheny, Armstrong, Beaver, Butler, Fayette, Greene and 4 more | 28 hr |
| Jul 5, 3:40 PM EDT | Heat Advisory | PBZ | Allegheny, Armstrong, Beaver, Butler, Clarion, Fayette and 6 more | 52 hr |
| Jul 4, 10:09 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton, Guernsey, Muskingum, Tuscarawas | 66 min |
| Jul 4, 11:14 PM EDT | Special Weather Statement | PBZ | Muskingum, Noble | 31 min |
| Jul 4, 11:47 PM EDT | Special Weather Statement | PBZ | Muskingum | 28 min |
| Jul 5, 1:10 AM EDT | Special Weather Statement | PBZ | Harrison | 35 min |
| Jul 5, 7:50 AM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Columbiana, Coshocton, Harrison, Jefferson, Tuscarawas | 40 min |
| Jul 5, 3:40 PM EDT | Excessive Heat Watch | PBZ | Coshocton, Guernsey, Muskingum, Noble, Tuscarawas | 13 hr |
| Jul 5, 4:47 PM EDT | Special Weather Statement | PBZ | Coshocton | 13 min |
| Jul 5, 5:24 PM EDT | Special Weather Statement | PBZ | Muskingum | 36 min |
| Jul 5, 5:31 PM EDT | Severe Thunderstorm Warning | PBZ | Guernsey, Muskingum | 29 min |
| Jul 4, 8:52 PM EDT | Special Weather Statement | PBZ | Preston | 38 min |
| Jul 4, 9:17 PM EDT | Severe Thunderstorm Warning | PBZ | Preston, Tucker | 28 min |
| Jul 5, 2:49 AM EDT | Severe Thunderstorm Warning | PBZ | Preston, Tucker | 56 min |
Nearby
Excessive Heat Warnings in Ohio, 2012Excessive Heat Warnings in West Virginia, 2012Every excessive heat warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.